Notice
Home        >    Notice    >     Upcoming Events

[2022 June 22-24] Hybrid Workshop - Accelerating SMEs & Startups’ Digitalization through Public-Private Partnership for an Inclusive and Sustainable Industrial Development 기사를 twitter로 보내기 기사를 facebook으로 보내기 2022.04.27






 

 

Accelerating SMEs & Startups’ Digitalization

through Public-Private Partnership

for an Inclusive and Sustainable Industrial Development

22 ~ 24 June 2022                          HybridWorkshop

  

Background

Small and Medium-sized Enterprises(SME) and Startups have been hardest hit by the COVID-19 pandemic, disproportionately affecting firms, in turn, people and places. The restrictions to mobility, trade and business activities to contain the virus have forced some of SMEs and Startups to suffer revenue losses and even others to close operations. However, the crisis also raised a new opportunity, heightening the importance of digitalization and accelerating SME and Startup digital transformation. During the crisis, digital technologies have been essential for many SMEs and Startups to sustain economic activities and provide necessary services. Moreover, highlighting that SMEs account for two-thirds of employment globally and between 80% and 90% of employment in low-income countries, the digitalization of SMEs is integral to building an inclusive and resilient economy and societies.[1]

 

In reality, SMEs and Startups have been adopting their business models through the uptake of digital tools during the pandemic. For example, SMEs’ online sales did considerably better than that of their offline counterparts, with 50% of SMEs rising digital uptake, according to OECD report. Especially, in Asia and the Pacific region where the use of digital platforms was fastest-growing in the pre-pandemic days, the demand for digital technology-based products has surged in 2020 despite the overall economic downturn. Asian Development Bank(ADB) also reported a few notable cases of Malaysia and China. Even with Malaysia’s GDP declining by 5.6%, the rising production of digital hardware gave a boost to its digital economy by 3%. China’s digital economy grow even faster to 8% in comparison to its overall economy to 2.3% through digitally oriented capital investments.[2] Thus, timely interventions to accelerate SMEs and Startups’ digital transformation is critical in taking this momentum for sustainable productivity growth and speed the recovery across the region.

However, SMEs and Startups are facing several barriers in shifting to digitalization globally. The digitization of South-East Asia’s economy is being experienced unevenly,[3] and the gaps with large companies remain huge, widening inequalities. Digital divides are associated with gaps in productivity, scaling up, innovation and growth. Smaller firms face heightened difficulties such as lack of information, digital skills gaps, insufficient capital to finance, volatile regulatory environment, and accessing affordable digital infrastructure. To address these challenges, it is essential to create right framework conditions for the digital transformation of SMEs and Startups with more innovative public-private support.

 

The private and public sectors must work together to tackle the barriers and speed up the pandemic recovery of SMEs and Startups. Governments are requested to place a priority on strengthening SMEs and Startups resilience, proactively supporting e-commerce and e-government services, and connecting SMEs and Startups with innovation and digital solutions providers.[4] Private sectors are also playing an important role by promoting digitalization among their networks, and specialized start-ups support other SMEs to implement digital strategies through tailored services and products.[5] They should have a collective mind to address structural barriers such as skills gaps and lack of digital infrastructure and facilitate fintech innovation.[6] Ultimately, cooperation among public and private sectors is key in enabling the digital shift of SMEs and Startups to overcome the challenges and seize the benefits of digitalization.[7]

 

In this regard, UNITAR CIFAL Jeju and UNIDO ITPO Korea hold the meaningful workshop for diplomatic corps, policymakers and representatives of private-sector who are leading the change. The workshop identifies barriers as well as opportunities in the digitalization of SMEs and Startups with a special focus on Public-Private Partnership. It highlights how the cross-sectoral cooperation could be leveraged for COVID-19 recovery through digital technology in Asia and the Pacific. The workshop will also provide a broad range of policy areas and digital strategies including SME financing, innovation, productivity, skills, and others. It eventually helps key actors at national and local levels localize new innovation in their countries, further, to achieve broader inclusive growth and economic development in the region.[8]

 

 

Overview

Event type

Capacity Building workshop

Date

22 - 24 June 2022

Venue

Hybrid Format

Jeju International Training Center for offline participants

Zoom for online participants

Host and Organizer

UNITAR CIFAL Jeju / Jeju International Training Center

UNIDO ITPO KOREA

Certificate

UNITAR CIFAL Jeju and UNIDO ITPO KOREA will jointly issue a certificate upon the completion of training

 

 

Program

DAY1     22 June (Wednesday), 2022, 14:00 (KST)

12:00 – 13:30

Registrationforofflineparticipants

14:00 - 14:10

(10mins)

OPENINGCEREMONY

Opening Remarks (UNITAR CIFAL Jeju / JITC)

Welcoming Remarks (UNIDO ITPO KOREA)

14:10 – 14:15

(5mins)

INTRODUCTION

14:15 - 14:40

(25 mins)

SESSION1

Entrepreneurship and Digital Transformation – What role or Ecosystem Enablers?

(Mr. Arndt Husar, Senior Public Management Specialist (Digital Transformation), Digital Technology for Development Unit,

Sustainable Development and Climate Change Department,

Asian Development Bank(ADB))

14:40 – 15:00

(20 mins)

SESSION 2

Digital Transformation of SMEs

(Dr. Sandrine Kergroach, Head of SME and Entrepreneurship Performance, Policies and Mainstreaming, Organisation for Economic Co-operation and Development(OECD))

15:00 – 15:10

(10 mins)

Plenary Session and Q&A

15:10 – 15:20

(10mins)

BREAK

15:20 – 15:40

(20 mins)

SESSION 3

SMB in Digitally Managing To Unlock Access to Funding and Increase Business efficiency

(Mr. Dmitry Syvolap, COO, upSWOT(Fintech))

15:40 – 16:05

(25 mins)

SESSION 4

Public-Private Partnership: Government Initiatives and Incentives to all interested SMEsandStart-ups

(Ms. Chloe YoungEun Lee, Public Sector Partner Development Manager, Amazon Web Services (AWS))

16:05 – 16:15

(10 mins)

Plenary Session and Q&A

16:15 – 16:40

(25mins)

Country Case Study (1)

16:40 – 16:50

(10 mins)

BREAK

16:50 – 18:00

(70mins)

Group Discussion: Public-Private Partnership Model (1)

18:00

Conclusion

18:30

WELCOME DINNER  *Check-in after dinner

 

DAY 2        23 JUNE (Thursday), 2022, 10:00 (KST)

9:00 – 9:30

Convene at the venue

10:00 – 10:10

(10mins)

INTRODUCTION

10:10 – 10:40

(30 mins)

SESSION 5

Cooperation Between Korean and Asian Countries’ SMEs and Startups with a Focus on Intellectual Property and Innovation

(Ms. Mingwi Jang, Senior Researcher, Korea Intellectual Property Strategy Agency (KISTA))

10:40 – 10:50

(10 mins)

BREAK

10:50 – 11:40

(50 mins)

SESSION 6

Success Stories and Outlook of Overseas Business of SMEs and Startups through Global PPP

(Mr. Sehoon Gihm, CEO, Awexomeray) 

11:40 – 12:00

(20 mins)

Plenary Session and Q&A

12:00 - 14:00

LUNCH

14:00 - 14:35

(35 mins)

SESSION 7

Introduction to the Korean government’s programmes for supporting SMEs’ R&D and global technology exchange

(Dr. Hyun Song Jang, Director, Korea Technology and Information Promotion Agency for SMEs(TIPA))

14:35-14:45

(10 mins)

Q&A

14:45 - 15:00

(15mins)

Country Case Study (2)

15:00 – 15:10

(10mins)

BREAK

15:10 - 16:10

(60mins)

Group Discussion: Public-Private Partnership Model (2)

16:10 - 17:20

(80mins)

Group presentation

17:20

(10mins)

CLOSING CEREMONY

Closing Remarks (UNITAR CIFAL Jeju / JITC)

 

DAY 3            24 JUNE (Friday), 2022, 9:00 (KST)

*For offline participants

9:00 - 12:00

Field Trip 1 – EV Battery Industrialization Center

12:00 - 14:00

Lunch

14:00 - 16:00

Field Trip 2 – KAKAO Headquarters

16:00 - 17:30

Jeju Cultural Experience

18:00

Drop off at Jeju International Airport

*The above program is subject to change.

 

Event Objectives

 For the capacity building, this event will:

·        Offer a venue for knowledge sharing and to discuss regional status and issues of supporting the Small and Medium-sized Enterprises and Startups.

·        Provide an opportunity for diplomatic corps, policymakers, entrepreneurs, and experts to share and exchange their good practices.

 

Learning Objectives

 After this event, participants will be able to:

·        Raise awareness of the challenges and opportunities for the inclusive and sustainable recovery of SME

·        have the understanding of business models to enhance digital innovation, and skills’ capacity development, and furthermore policies and business strategies to support access to finance, market and human capital.

 

Contents and Structure

The training will be composed of the following sessions:

[Session 1] SMEsandStart-ups’ Digitalization in the context of COVID-19

[Session 2] Integrated Policy Approach to SMEsandStart-ups Digital Transformation

[Session 3] Public-Private Partnership: Government Initiatives and Incentives to all interested SMEsandStart-ups

[Session 4] Cooperation between Korean and Asian countries’ SMEs and Startups with a focus on digitalization and innovation

[Session 5] Success stories and outlook of the overseas business of SMEs and Startups through global PPP

[Session 6] Preparing for implementation/adoption of digital transformation and 4IR

**The sessions are subject to change **

 

Methodology

The training will be comprised of:

·         Lectures and presentations by experts

·         Self-assessment exercise

·         Group work and discussion

·         Field visit *for offline participants

 

Target Audience

The offline event is open to:

·        Diplomatic Corps of Asian countries residing in Korea

·        Representative of SMEs and Startups

In addition, the following personnel can participate online:

·        Government officials, policymakers whose works are related to Digitalization, Digital, Technology, Skills, SMEs, Entrepreneurship, Policy, Public-Private Partnership (PPP), fintech and employment

·        Personnel from SMEs and Startups

 

 

Application and Deadline

[Offline participants]

*Applicants who want to attend the session offline and field trip, submit the application form by 31 May 2022. They need to meet the requirements below.

Ÿ   Currently stay in South Korea

Ÿ   Submit (1)a vaccination certificate to show that 14 days are passed after you have the second dose of vaccination, and (2) a Self-testing result 48 hours before your departure.

Ÿ   After the event, submit the Feedback form and share your workshop experience preferably on SNS

[Online participants]

Submit the application form at Google Link by 12 June 2022.

*Kindly note that only selected applicants will be notified individually.

 

 

Requirements

 Selected participants are required to:

·        actively engage in the training program

·        be fluent in written and spoken English

·        Keep cameras on during the workshop sessions

 

 Certificate

Ÿ  A Certificate of Completion will be awarded to those who have completed one online session at least and fulfilled a required task for the program

Ÿ  The participants will be awarded a certificate jointly issued by UNITAR, UNITAR CIFAL Jeju,andUNIDO ITPO KOREA

 

Assistance with Travel expense

·                UNITAR CIFAL Jeju/JITC provides financial assistance with the airfare for domestic travel to Jeju-do, Republic of Korea up to 200,000 won

 

·                 Local expenses (transportation, accommodation, and meals) during the workshop will be covered by UNITAR CIFAL Jeju/JITC.

 

 

Co-Host and Organizer

UNITAR CIFAL Jeju / Jeju International Training Center http://cifaljeju.org/

UNIDO ITPO KOREA http://www.unido-itpo.kr

 

 

Inquiries

United Nations Institute for Training and Research (UNITAR)

Centre International de Formation des Autorités et Leaders (CIFAL)

UNITAR CIFAL Jeju

Ms. Sungeun Ann

Program Officer

Tel: 82)064-735-6573

Email: seann.jitc@cifaljeju.org

 


 



 

 

 

 

 




   



copy_area
Jeju International Training Center affiliated with UNITAR ㅣ 227-24, Jungmungwangwang-ro, Seogwipo-si, Jeju-do, 63546 Republic of Korea
TEL : +82-64-735-6585 ㅣ FAX : +82-64-738-4626 ㅣ E-mail : cifaljeju.jitc@gmail.com

Copyright ⓒ CIFAL Jeju. All Rights reserved.